MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MIRAMAR) MC 24, 150 CM; CATHETER, PERCUTANEOUS

CODMAN AND SHURTLEFF, INC (MIRAMAR) MC 24, 150 CM; CATHETER, PERCUTANEOUS
Catalog Number MC24150Z
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Concomitant med products due to character limitation: 4.5 mm revive se (frs21452299/unk lot) thrombectomy device.(b)(6).Complaint conclusion: as reported by a healthcare professional, during a thrombectomy of the middle cerebral artery (m1 segment), the yoga 24 150 cm (mc24150z/unk lot) microcatheter was delivered to the distal portion of the lesion and the 4.5 mm revive se (frs21452299/unk lot) thrombectomy device was inserted, but resistance was felt at the internal carotid artery and the revive se could not be delivered to the target lesion.The revive se thrombectomy device became stuck in the yoga 24 microcatheter and could no longer be advanced.Therefore, the system was removed from the patient and the devices were replaced.The procedure was completed successfully without further incident.The surgery was not delayed due to the event.No patient complications occurred as a result of the event.The patient¿s vessel was heavily tortuous.The products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.The products were prepped according to the ifu.No visible product damage was noted prior to and following the event.The user did not apply excessive force at any time when handling the products.The physician suspected that the yoga 24 microcatheter was ¿too soft to transmit force¿.No further information was provided.The yoga 24 150 cm microcatheter was discarded and is thus not available for evaluation.Additionally, the sterile lot number is not known.No further analysis can be performed for complaints reported without a lot number and for which the associated products will not be returned.With the limited information available and without the products available for analysis, the reported customer complaint could not be confirmed.In addition, without the product lot numbers to conduct a device history record review, it is not possible to determine if the reported failure could be related to the manufacturing process.The exact cause of the failure could not be conclusively determined; however, it is possible that patient anatomy/vessel characteristics (heavy tortuosity), operator technique, and appropriate device selection may have contributed to the event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the reported complaint and the associated manufacturer report numbers are 3008114965-2018-00689 and 3008114965-2018-00690.
 
Event or Problem Description
As reported by a healthcare professional, during a thrombectomy of the middle cerebral artery (m1 segment), the yoga 24 150 cm (mc24150z/unk lot) microcatheter was delivered to the distal portion of the lesion and the 4.5 mm revive se (frs21452299/unk lot) thrombectomy device was inserted, but resistance was felt at the internal carotid artery and the revive se could not be delivered to the target lesion.The revive se thrombectomy device became stuck in the yoga 24 microcatheter and could no longer be advanced.Therefore, the system was removed from the patient and the devices were replaced.The procedure was completed successfully without further incident.The surgery was not delayed due to the event.No patient complications occurred as a result of the event.The patient¿s vessel was heavily tortuous.The products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.The products were prepped according to the ifu.No visible product damage was noted prior to and following the event.The user did not apply excessive force at any time when handling the products.The physician suspected that the yoga 24 microcatheter was ¿too soft to transmit force¿.The products were discarded and are thus not available for evaluation.No further information was provided.

Brand Name
MC 24, 150 CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MIRAMAR)
3260 executive way
miramar FL 33025
MDR Report Key7723001
Report Number3008114965-2018-00690
Device Sequence Number1040484
Product Code DQY
UDI-Device Identifier10886704079248
UDI-Public10886704079248
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC24150Z
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2018
Initial Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1